Progesterone Too High??

by JC
(Ohio US)

Hi. I've been trying to find a hormonal balance for my menopause symptoms this past year. Recently have been working with a new doctor. Initial labs were: E 19, P 1.1, FSH 91. Was started on Oral compounded P at 100mg twice a day 6 weeks ago, then began 1 MG Bi-est troche 4 weeks ago, dosing 2x a day. After 3 weeks feeling like I've got my feet back on the ground. Went in for labs. P is now 26, E is 54, FSH is 30. Doctor cut my P dose in half, now 50mg 2x daily, and began oral 1MG Bi-est 2x day. Within 24 hours severe symptoms return ~palps, insomnia, anxiety, panic, a period after an absence of 4 months, a migraine. Is this because of the sudden 1/2 reduction of P? Is the P value at 26 really over the top? Thank you~

Comments for Progesterone Too High??

Click here to add your own comments

Sep 25, 2013
Progesterone Too High??
by: Wray

Hi JC 26 is not over the top, it can go much higher if supplementing. Apart from which oral progesterone is the least effective Delivery system, "The liver and gut region removed a mean of 96 per cent of the progesterone entering these tissues", see here. So you weren't getting much from either the pill or troches. Cutting even that small amount, would allow oestrogen to rise. Not only that but he gave you oestrogen too. I'm not surprised you had all those symptoms. It appears you had them previously, as you say they returned. I would have recommended 400mg/day but in a form which is absorbed well, i.e. injections, suppositories or a cream. Looking at your labs, your first oestrogen to progesterone ratio was 58:1, which is very low. Surprisingly your next test has a ratio of 481:1, evidently the progesterone was being absorbed. You might like to see the Saliva Tests we run, where the ratio is 600:1 and over. We do have a page on Anxiety you could look through, it also explains panic attacks. We have another on Migraines too. Both Progesterone and Vitamin D help anxiety, panic attacks and palps. Insomnia too, see here and here. And here. Continued below

Sep 25, 2013
Progesterone Too High?? Part 2
by: Wray

Hi JC Oestrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia, Torsades de Pointes and sudden death. Whereas progesterone shortens the QT interval, see here, here, here, here, here, here, here, here, here and here. These symptoms occur far more frequently in women who naturally have a long QT interval, rather than men who naturally have a short QT interval. Please have a vitamin D test done. For more info on vitamin D levels, test kits etc see the following websites, Vitamin D Council, GrassrootsHealth and Birmingham Hospital. Blood levels should be 70-100ng/ml or 175-250nmol/L, and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. I'm not sure how old you are, but we have two more pages you could look through on Peri-menopause and Menopause. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...